Drought, Hancock
- When
- September 3, 12:00 AM CST to September 17, 11:59 PM CST
- Where
- Hancock forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.404, -91.165 (the zone’s center; the record gives no point)
After a wet start to the summer, atmospheric conditions developed in July through September that lead to less precipitation falling across the region. This would lead to the development of Severe Drought conditions by September 3 in Hancock, Henderson, Mercer and Warren Counties and continuing through the remainder of the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
After a wet start to the summer, atmospheric conditions developed in July through September that lead to less precipitation falling across the region. This would lead to the development of Severe Drought conditions by September 3 in Hancock, Henderson, Mercer and Warren Counties and continuing through the remainder of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Sep 2, 10:44 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1144 PM CDT MON SEP 2 2013 .SYNOPSIS... ISSUED AT 214 PM CDT MON SEP 2 2013 HIGH PRESSURE WAS LOCATED OVER THE NORTH CENTRAL U.S. EARLY THIS AFTERNOON. NORTHERN FLOW EAST OF THE HIGH WAS BRINGING COOL AND DRY AIR INTO THE MID MISSISSIPPI VALLEY WITH EARLY AFTERNOON TEMPS IN THE UPPER 60S TO AROUND 80 AND DEWPOINTS IN THE 50S. SKIES WERE GENERALLY SUNNY WITH SCATTERED CU MAINLY EAST OF THE MISSISSIPPI AND A SOLID MASS OF SC MOVING SLOWLY SOUTH THROUGH NORTHEAST IA AND SOUTHERN WI. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 214 PM CDT MON SEP 2 2013 HIGH PRESSURE WILL MOVE SOUTHEAST AND SHOULD BE CENTERED OVER EASTERN IA TUESDAY MORNING. THE BIGGEST CONCERN WILL BE CLOUD TRENDS EAST OF THE HIGH WITH THE SC FIELD OVER NE IA AND SOUTHERN WI THIS AFTERNOON. VISIBLE SATELLITE IMAGERY WAS NOT SHOWING MUCH IF ANY DISSIPATION ON THE LEADING EDGE OF THE CLOUDS. WITH PEAK HEATING JUST ABOUT OVER FOR THE AFTERNOON IT/S HARD TO BELIEVE THAT THE CLOUDS WILL DISSIPATE AS THE LOW LEVELS COOL THIS EVENING SO BROUGHT SOME CLOUDS INTO THE HIGHWAY 20 CORRIDOR FOR THE EVENING THEN CLEARED THEM OUT AFTER MIDNIGHT. WITH THE COOL AIR OVER THE AREA TONIGHT AND WINDS BECOMING LIGHT THERE COULD BE SOME PATCHY GROUND FOG ESPECIALLY IN THE RIVER VALLEYS. LOW TEMPERATURES LAST NIGHT NEAR THE CENTER OF THE HIGH WERE IN THE LOW TO MID 40S. WITH THE HIGH NOT REACHING THE CWFA UNTIL LATE TONIGHT... LOWS WERE KEPT IN THE MID 40S NORTHWEST AND LOW TO MID 50S ELSEWHERE. EXPECT A SUNNY DAY ON TUESDAY. MIXING TO BETWEEN 900 AND 850MB SHOULD YIELD HIGHS IN THE MID 70S TO AROUND 80. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 214 PM CDT MON SEP 2 2013 QUIET AND DRY CONDITIONS WILL CONTINUE TUESDAY NIGHT THROUGH THURSDAY WITH MODERATING TEMPERATURES. A FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY THAT MIGHT PRODUCE A FEW SPRINKLES. AN AREA OF FORCING WELL BEHIND THE FRONT COULD PRODUCE A FEW ISOLATED SHOWERS/SPRINKLES IN THE HWY 20 CORRIDOR LATE WED NIGHT/THURS MORNING. THURSDAY NIGHT ON... THE MODEL CONSENSUS CONTINUES THE DRY WEATHER WITH ABOVE NORMAL TEMPERATURES FROM THURSDAY NIGHT THROUGH SUNDAY. RETURN FLOW DEVELOPS FRIDAY NIGHT THROUGH SUNDAY BUT THE BETTER MOISTURE IS WELL TO THE WEST AND NORTH OF THE AREA. SUNDAY NIGHT INTO MONDAY THE NEXT FRONT APPROACHES THE AREA. THE BETTER FORCING REMAINS NORTH OF THE CWFA. THE POSSIBILITY DOES EXIST THAT SOME SHOWERS/THUNDERSTORMS WILL IMPACT THE HWY 20 CORRIDOR LATE SUNDAY NIGHT AND POSSIBLY AS FAR SOUTH AS BETWEEN HWY 20 AND HWY 30. THE SOUTHERN HALF OF THE AREA CONTINUES TO REMAIN DRY. THE GLOBAL MODELS CONTINUE TO SUGGEST A FAIRLY SIGNIFICANT FRONT MOVING THROUGH THE AREA DURING THE SEPTEMBER 10-12 TIME FRAME ASSOCIATED WITH A STRONG UPPER LEVEL SYSTEM. IF CORRECT...THIS MAY BE THE FIRST APPRECIABLE RAINFALL FOR MUCH OF THE AREA. ..08.. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1134 PM CDT MON SEP 2 2013 HIGH PRESSURE WILL SETTLE INTO THE REGION NEXT 24+ HRS WITH LIGHT WINDS AND GENERALLY VFR CONDITIONS. SOME PATCHY FOG IS POSSIBLE TOWARD DAYBREAK MOSTLY IN RIVER VALLEYS AND OTHER LOW LYING AREAS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...DLF SHORT TERM...DLF LONG TERM...08 AVIATION...05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 315 AM CDT MON SEP 2 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-030800- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 315 AM CDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NICHOLS/12
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476519, 476523, 476524, 476525.